MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NIAGARA; ACUTE DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 NIAGARA; ACUTE DIALYSIS CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the dialysis machine (fresenius multifiltrate) regularly gave an air alarm.It was obviously drawing air.This was evident from the machine's bubble trap.The dialysis department was also consulted.The catheter was also visually inspected several times; no macroscopic abnormalities could be detected.On (b)(6) 2025, it was decided to change the dialysis catheter.Aservation of it.I examined the catheter by classic "squeezing"; saline was dripping from the transition from the hub to the intravascular part of the catheter.This would explain the drawing of air.The niagara catheter was used on the patient in the period from (b)(6) 2025.No additional medical intervention/medication was required.There was no patient harm.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak in the catheter is confirmed, but the root cause could not be determined.One 24 cm niagara slimcath catheter was returned for evaluation.An initial visual observation of the returned catheter showed blood residues throughout the device.Blood residues were observed along the catheter under the suture wings.A functional test of attempting to infuse water into each lumen of the catheter using a 12 ml syringe revealed the blue lumen to be patent to infusion with no observed leaks, while the red lumen was observed to leak under the molded joint along the catheter shaft.A microscopic observation revealed a split under the proximal molded bifurcation between the molded joint and the wings of the catheter.The split was observed to have a septum of catheter, making the split appear as two holes beside each other.The fracture surface appeared smooth, and the fracture edges appeared to gradually form into the split.Additional details of the split could not easily be seen due to the location of the split and the light coloration of the catheter shaft.The exact cause of this failure could not be determined; however, possible causes may include bending, twisting, or kinking of the catheter shaft rubbing against the split location, or other unknown circumstances.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
NIAGARA
Common Device Name
ACUTE DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelly m. rackley
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22787118
Report Number3006260740-2025-05732
Device Sequence Number10045839
Product Code MPB
UDI-Device Identifier00801741045585
UDI-Public(01)00801741045585(11)240211(17)261130(10)REHZ2026
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5593240
Device Lot NumberREHZ2026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown